MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP® ANTEROLATERAL DISTAL TIBIA PL 9 HOLES/RIGHT; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP® ANTEROLATERAL DISTAL TIBIA PL 9 HOLES/RIGHT; APPLIANCE,FIXATION,NAIL
Model Number 241.444
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Date of infection is not known.Date of implant reported as 2006, exact date is not known.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient underwent an open reduction internal fixation (orif) of the ankle on unknown date in 2006.Patient was implanted with a 3.5mm locking compression plate (lcp) metaphyseal plate, 3.5mm lcp medial distal tibia plate, 3.5mm lcp anterolateral distal tibia plate, fifteen (15) 3.5mm locking screws, and five (5) 3.5mm cortex screws.On unknown date patient developed an infection of the ankle.X-ray taken on unknown date revealed one of the screws was also broken.It is unknown if the broken screw was a locking or cortex screw.Patient was returned to surgery on (b)(6) 2018 where surgeon removed the three (3) plates and nineteen (19) screws easily.The broken screw was trephined in order to accommodate removal.Surgery was completed successfully with no delay.Patient status reported as okay.This report is for one (1) 3.5mm lcp anterolateral distal tibia plate this is report 6 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP® ANTEROLATERAL DISTAL TIBIA PL 9 HOLES/RIGHT
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7539026
Report Number2939274-2018-52293
Device Sequence Number18903119
Product Code KTT
UDI-Device Identifier10886982167071
UDI-Public(01)10886982167071
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K000684
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number241.444
Device Catalogue Number241.444
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight84